Discussions that mention lyrica

Back Problems board


I just started taking lyrica for my nerve pain and boy do I feel loopy, I feel like I'm drunk. Unsure when walking, I could never drive like this, but I'm not allowed to drive yet anyway.

Please tell me this is just tempory until I get used to the drug, because even though I just started taking it I think its helping with my pain. I finally find something to ease the terrrible pain I have and I can't function.

mew
Hi there, yep I tried Lyrica, and felt like that aswell, it came in waves, one minute you felt fine and the next you felt really sickish.......... but then it came and went throughout the day for me. I took mine at night so I could sleep it off. It only last a few days as far as I can remember, but always make sure you eat something before or after taking it as I found on an empty stomach I would just feel so so sick. But yes it all kind of passed think it was a few days until it built up in the system. Best of luck on it.
This is totally normal and should pass. I am just starting it as well, and have had trouble driving. I feel sort of out of it and at home, i kind of bump into things sorta drunk feeling but not drunk. Today my eyes kept getting blurry when i was driving and I kept having to blink and reblink to get my vision. Sounds worse than it was, but the point is yes, dont drive when you start lyrica LOL. Your body needs a few days to get used to any drug, so be patient and stay home or have someone else drive! Take Care! Glad it is helping your pain, another reason to stick with it!
Jen
I was taking Lyrica every 6 hours, so I took the first one at 9 in the morning, etc. For at least an hour after each dose, I was totally incapacitated for awhile, so I planted myself in the recliner for that amount of time. After a few weeks I got used to it, though. Good luck!
HI Mew, I took it for a month and a half and the loopy feeling never stopped or got better. My brother takes it and has never had that feeling and it works very well for him. After the lyrica my doc gave me neurontin, did not help at all, then elavil, that stuff worked but I was always groggy, then he gave me Cymbalta and it works fine. If it doesn't get any better your doc can try something else until you find the right balance between side effects and pain relief. Take care and I hope they get you on the right med soon.

Harley
I couldn't tolerate the Lyrica at all. I had major memory problems. I would sit in front of the computer and not know what to do. I'm on Neurontin now but can only take it at night as it also makes me very groggy. I'm also on Cymbalta and take that in the AM. Good luck, hope you find the right med combination.

Deb